Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Taking Indomethacin to relieve cluster headache. Have high blood pressure and head discomfort. Should medicine be stopped?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
I have been taking Indomethacin for one week to relieve cluster headaches. While it works to control the pain, my blood pressure is running around 155/95 and I have a very strange zapping sensation in my head. Are these side effects enough to warrant stopping the Indomethacin? (I must admit that it has taken months to find a medication that works, and I feel bothersome to my prescribing doctor.)
Posted Tue, 27 Aug 2013 in Headache and Migraines
Answered by Dr. Sudhir Kumar 6 hours later
Thank you for posting your query.

It is good to note that Indomethacin is working for your cluster headaches, and you have found a medicine that works.

I do not think high blood pressure is related to indomethacin. Please keep a close watch on your BP, and if needed, a small dose of anti-hypertensive medication (such as olmesartan or telmisartan) may be added. There is no need to discontinue indomethacin at this stage.

I hope it helps.
Please get back if you require any additional information.

Best wishes,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad,
My personal URL on this website:
My email: YYYY@YYYY
My blog:
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor